MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245020W
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the device has not yet been received.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after opening the outer package of the aviator plus.014 5.0x20 142cm, it was found that the inner package of the balloon product was not well sealed.The product was stored in the hospital equipment cabinet, and the barcode on the outer packaging is removed and pasted on the patient surgical information record file when used.In this case, there was no trace of the barcode that had been removed before the outer packaging was opened.There was no reported patient injury.The balloon was replaced with another balloon.The intended procedure was a balloon dilation of pulmonary hypertension.The device was stored in the lab in a constant temperature and humidity equipment cabinet.The product will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after opening the outer package of the aviator plus.014 5.0 x 20 142cm, it was found that the inner package of the balloon product was not well sealed.The product was stored in the hospital equipment cabinet, and the barcode on the outer packaging is removed and pasted on the patient surgical information record file when used.In this case, there was no trace of the barcode that had been removed before the outer packaging was opened.There was no reported patient injury.The balloon was replaced with another balloon.The intended procedure was a balloon dilation of pulmonary hypertension.The device was stored in the lab in a constant temperature and humidity equipment cabinet.One product was returned for analysis.A non-sterile packaging/pouch/box of an aviator plus.014 5.0 x 20 142cm, along with a 30g flushing needle inside a separated plastic tube was received for analysis inside a plastic bag.Per visual analysis, the aviator balloon was received out from its coiled protective tubing.Also, it was observed that the packaging outer box was ripped- opened at the labeled side (as expected), and the packaging inner pouch was found not sealed at the bottom of the pouch the way it should, as expected per ppe specification.Per microscopic analysis, the unsealed pouch was inspected under the vision system with a particular focus on the pouch bottom area looking for any seal pattern marks.None were observed.A product history record (phr) review of lot 82214871 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box compromised sterility - seal open¿ was confirmed via device analysis.However, the exact cause cannot be determined.According to microscopic analysis of the returned packaging, no seal pattern markings were present on the bottom portion of the pouch as expected.Therefore, it appears the reported events are related to the manufacturing process.According to the warnings in the instructions for use, ¿do not use if inner package is opened or damaged.¿ the product analysis suggests that the event experienced by the customer may be associated to the manufacturing process; therefore, a risk assessment has been initiated for further investigation.

Brand Name
AVIATOR PLUS .014 5.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12682972
Report Number9616099-2021-04997
Device Sequence Number19858314
Product Code LIT
UDI-Device Identifier20705032005828
UDI-Public(01)20705032005828(17)240229(10)82214871
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number4245020W
Device Catalogue Number4245020W
Device Lot Number82214871
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON
Patient SexUnknown